Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 2009, Volume 77, Issue 2

Belief‐Free Equilibria in Games With Incomplete Information
p. 453-487

Johannes Hörner, Stefano Lovo

We define belief‐free equilibria in two‐player games with incomplete information as sequential equilibria for which players' continuation strategies are best replies after every history, independently of their beliefs about the state of nature. We characterize a set of payoffs that includes all belief‐free equilibrium payoffs. Conversely, any payoff in the interior of this set is a belief‐free equilibrium payoff. The characterization is applied to the analysis of reputations.

Log In To View Full Content

Supplemental Material

Supplement to "Belief-free equilibria in games with incomplete information"

File contains some omitted details on the existence of belief free equilibria for two families of games that are studied in the literature on reputation.

Journal News